Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 16, NWS Jackson, MS

December 27, 200821 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Dec 27, 2008, 12:18 PM CST for 21 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 12:18 PM CST (18:18 UTC)
Expired
Dec 27, 2008, 7:57 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 32 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Rankin County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 271818
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1218 PM CST SAT DEC 27 2008

LAZ015-016-023>026-MSZ043-047>049-053-054-059>062-280000-
/O.CAN.KJAN.LW.Y.0054.000000T0000Z-081228T0000Z/
/O.NEW.KJAN.WI.Y.0016.081227T1818Z-081228T0000Z/
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
1218 PM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

AS A STORM SYSTEM MOVES INTO MISSOURI AND A COLD FRONT APPROACHES
FROM THE WEST...SOUTHERLY WINDS HAVE INCREASED TO 25 MPH WITH GUSTS
UP TO 45 MPH THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>042-280000-
/O.CAN.KJAN.LW.Y.0053.000000T0000Z-081228T0000Z/
/O.NEW.KJAN.WI.Y.0016.081227T1818Z-081228T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
1218 PM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

AS A STORM SYSTEM MOVES INTO MISSOURI AND A COLD FRONT APPROACHES
FROM THE WEST...SOUTHERLY WINDS HAVE INCREASED TO AROUND 25 MPH WITH
GUSTS UP TO 45 MPH POSSIBLE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ046-051-052-055>058-063>066-072>074-280000-
/O.EXA.KJAN.LW.Y.0054.000000T0000Z-081228T0000Z/
KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...DE KALB...SCOOBA...NEWTON...UNION...
DECATUR...CONEHATTA...MERIDIAN...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1218 PM CST SAT DEC 27 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

AS A STORM SYSTEM MOVES INTO MISSOURI AND A COLD FRONT APPROACHES
FROM THE WEST...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ028>033-037>039-044-045-050-280000-
/O.CON.KJAN.LW.Y.0054.000000T0000Z-081228T0000Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-SCOTT-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...
PHILADELPHIA...PEARL RIVER...FOREST...MORTON
1218 PM CST SAT DEC 27 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AS A STORM SYSTEM MOVES INTO MISSOURI AND A COLD FRONT APPROACHES
FROM THE WEST...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
2 follow-up statements
000 
WWUS74 KJAN 272123
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST SAT DEC 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-059>062-280300-
/O.EXT.KJAN.WI.Y.0016.000000T0000Z-081228T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
323 PM CST SAT DEC 27 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AS A STORM SYSTEM CONTINUES TO MOVE THROUGH MISSOURI AND INTO
ILLINOIS AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST.
SUSTAINED SOUTHERLY WINDS WILL REMAIN AROUND 25 MPH WITH GUSTS UP TO
45 MPH FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-280300-
/O.EXT.KJAN.LW.Y.0054.000000T0000Z-081228T0300Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...
NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
323 PM CST SAT DEC 27 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

AS A STORM SYSTEM CONTINUES TO MOVE THROUGH MISSOURI AND INTO
ILLINOIS AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST.
SUSTAINED SOUTHERLY WINDS WILL REMAIN AROUND 20 MPH WITH GUSTS UP TO
35 MPH FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
000 
WWUS74 KJAN 280157
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CST SAT DEC 27 2008


ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-059>062-280300-
/O.CAN.KJAN.WI.Y.0016.000000T0000Z-081228T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
757 PM CST SAT DEC 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO GUST OVER 20 MPH AWAY FROM THUNDERSTORMS
THROUGH EARLY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
HOWEVER...SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW
ADVISORY CRITERIA AND SHOULD GENERALLY REMAIN BELOW THESE LEVELS.

$$

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-280300-
/O.CAN.KJAN.LW.Y.0054.000000T0000Z-081228T0300Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...
NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
757 PM CST SAT DEC 27 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS WILL CONTINUE TO GUST OVER 20 MPH AWAY FROM THUNDERSTORMS
THROUGH EARLY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
HOWEVER...SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW
ADVISORY CRITERIA AND SHOULD GENERALLY REMAIN BELOW THESE LEVELS.

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:03 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 27, 11:03 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST SAT DEC 27 2008

.DISCUSSION...NO MAJOR UPDATES NEEDED RIGHT NOW. EVERYTHING STILL
LOOKS TO BE ON TRACK WITH TEMPERATURES WARMING UP NICELY AND WINDS
PICKING UP EVERYWHERE. AS FOR THE SEVERE POTENTIAL...THE RISK DOES
NOT SEEM TO BE AS GREAT ACROSS MOST OF THE REGION. NUMEROUS NEGATIVE
FEATURES ARE COMING TOGETHER. FIRST THE HEIGHTS ARE RATHER
HIGH. SECOND THE SFC LOW IS RACING OFF TO THE NNE AND THIS WILL KEEP
SFC PRESSURES PRETTY HIGH ACROSS THE AREA. NEXT THERE IS AN AREA OF
DRY AIR MOVING IN SHOWN BY SNDGS IN SRN LA AND SATELLITE ANALYSIS. ONE
MORE THING IS OURS AND THE SNDGS IN SRN LA THIS MORNING HAD A STRONG
CAP IN PLACE BUT THIS CAP SHOULD START TO ERODE SOME LATE THIS AFTN AND
THIS EVENING AS THE COLD FRONT APPROACHES AND HEIGHTS LOWER SOMEWHAT. LAST
INSTABILITY WILL BE QUITE LIMITED AND THIS ALONG WITH THE CAP WILL
KEEP ANY ACTIVITY FORM DEVELOPING AHEAD OF THE FRONT. EVEN WITH ALL
THAT SHOWERS AND THUNDERSTORMS WILL STILL DEVELOP ALONG THE COLD
FRONT AND PUSH IN THE NW LATE THIS AFTN OR EARLY THIS EVN. THERE WILL
STILL BE ENOUGH INSTABILITY AND SHEAR TO GET A FEW STRONG TO SEVERE STORMS
ALONG THE FRONT. AS THE LINE PUSHES TO THE EAST THE RISK FOR SEVERE
WEATHER WILL DECREASE WITH MAINLY ISOLATED STRONG STORMS EXPECTED
ACROSS THE FAR EAST OVERNIGHT.

ONE MORE THING OF NOTE WINDS HAVE BEEN PRETTY GUSTY ACROSS THE ENTIRE
CWA WITH SOME WIND GUSTS OF 35 TO NEAR 40 MPH ALREADY. WINDS ARE
EXPECTED TO CONTINUE TO INCREASE AND A WIND ADV MAY BE NEEDED ACROSS
THE NWRN 3RD/HALF OF THE CWA.

NO NEW ZONES OR GRIDS ARE NEEDED AT THIS TIME ANOTHER UPDATE MAY BE
NEEDED IF TEMPERATURES AND WINDS PICK UP MORE THAN CURRENTLY
FORECASTED FOR. /CAB/

&&

.PREV DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY)...AREA RADARS
SHOWED ISOLATED SHOWERS ACROSS THE SOUTHERN HALF OF THE CWFA
STREAMING N AT 30KTS OR SO. A STEADY SLY WIND IN THE 6MB PRESSURE
GRADIENT RANGE WILL GRADUALLY TIGHTEN TO 7MB BY MIDDAY SO SOME GUSTS
COULD REACH 30-34KTS AT TIMES. VAD WINDS AND PROFILERS SHOWING ABOUT
25-30KTS AT 1-2K FEET UNTIL YOU GET WWD TO THE SABINE RIVER REGION
WHERE STRONGER FLOW EXISTS. SCATTERED TSRA BREAKING OUT OVER CENTRAL
AR HEADING N AS WELL. LOCAL RAOBS CURRENTLY SUPPORT A DEVELOPING MID
LEVEL CAP AND SATELLITE SOUNDER SHOWING A SLUG OF <1 INCH PWAT AIR
GETTING READY TO MOVE ONSHORE AND UP THE PEARL RIVER BASIN.

FOR TODAY...MODELS HAVE BEEN HINTING THAT SOME DRIER AIR WOULD
APPEAR FROM SOMEWHERE TO KEEP SURFACE DEWPOINTS IN CHECK AND
GENERALLY BELOW 65F. THAT SCENARIO BEING INJECTED TO THE SURFACE LOW
CROSSING THE OZARKS TODAY SHOULD HELP LIMIT THE POTENTIAL SEVERITY
OF THE STORMS IN A STRONGLY SHEARED ENVIRONMENT(0-1KM HELICITIES
300-350M*M/S*S). THE 00Z GFS/ECMWF AND SREF PLACE THE SURFACE FRONT
ALONG THE MS RIVER AT 8PM TONIGHT WITH MOST OF THE ACTIVE TSRA WITH
THE COLD AIR FRONTAL LIFT AS INSTABILITY WEAKENS IN THE CAPPED AND
SHEARED WARM SECTOR. MLCAPES OF 4-800J/KG SHOULD MAINTAIN THE
PRIMARY BAND OF STORMS AND WILL HAVE TO WATCH OUT FOR ANY ROTATING
DISCRETE CELLS AHEAD OF THE FRONT(BUT THESE BECOMING LESS CERTAIN).
ISOLATED SEVERE POTENTIAL WILL REMAIN IN HWOJAN AND MENTIONED IN THE
DELTA ZONE GROUPS.

NEAR RECORD WARM TEMPERATURES WILL REACH 75-80F FOR MOST LOCATIONS.
THE BEST POPS FOR THIS AFTERNOON WILL BE ALONG AND WEST OF THE MS
RIVER AHEAD OF THE INCOMING COLD FRONT SCHEDULED TO ENTER OUR CWFA
BETWEEN 22-00Z AND EXIT SERN MS AROUND 10Z LATE TONIGHT. BOTH THE
SPC VERSION OF THE WRF-NMM AND LOCAL RUNS SHOW THE SQUALL LINE ON
THE COLD SIDE OF THE BOUNDARY LATE THIS EVENING AS IT MOVES INTO THE
WRN HALF OF MS. VEERING WIND FIELDS ARE PROGGED TO BECOME MORE
UNIDIRECTIONAL OVERNIGHT AND HELP TO ACCELERATE THE LINE EWD.

BY SUNDAY...THE FRONT EXITS SERN MS BEFORE DAYLIGHT AND A PACIFIC
HIGH(1025MB) CENTER WILL BE BUILDING INTO THE REGION WITH RAPIDLY
DIMINISHING NWLY WINDS BY AFTERNOON. THIS DRYING/COOLING TREND
PERSISTS INTO SUNDAY NIGHT. NOT MUCH OVERALL DEVIATION FROM THE MAV
MOS TEMPS/POPS EXCEPT FOR LEANING TOWARD THE COOLER MET MOS LOWS FOR
TONIGHT./40/

LONGER TERM(SUNDAY NIGHT THROUGH SATURDAY)...
ON SUNDAY NIGHT

FOR THE PERIOD ENSEMBLES AND MEDIUM RANGE MODELS SHOWS
A ZONAL PACIFIC PROGRESSIVE PATTERN.

EXPECT THE RAINS TO EXIT THE REGION BY SUNDAY NIGHT. A PACIFIC
HIGH(1026MB) CENTER WILL BE BUILDING ACROSS THE LOWER MS VALLEY
REGION SUNDAY NIGHT THROUGH MONDAY NIGHT WITH VERY LITTLE ADVECTION.

EXPECT DRYING/COOLING TREND OF THIS AIR MASS WILL MODERATE QUITE
QUICKLY BY THE MIDDLE OF THE WEEK...WHEN A RATHER SHALLOW RETURN
FLOW DEVELOPS AHEAD OF A MINOR UPPER TROUGH RACING THROUGH A CONUS
ZONAL FLOW PATTERN. A WEAK SHORT WAVE SHOULD DROP THROUGH THE REGION
ON LATE WEDNESDAY INTO THURSDAY WITH SOME RAIN CHANCES.

A STRONG UPPER TROUGH WILL PUSH INTO THE PLAINS ON FRIDAY. THIS WILL
PUSH A FRONTAL SYSTEM INTO THE LOWER MISSISSIPPI VALLEY FOR FRIDAY
THE 2ND. INSTABILITY WILL BE LIMITED FOR SHOWERS ONLY.  THE UPPER
TROUGH WILL PASS OVER THE REGION FOR FRIDAY NIGHT INTO
SATURDAY...WHICH WILL PROVIDE A COOLING TREND FOR MOST OF THE
WEEKEND. THIS WAS REFLECTED BY THE EUROPEAN MODEL. THE GFS WAS
FARTHER SOUTH WITH THE CLOSED UPPER LOW AND MORE AMPLIFIED.

AFTER THE NEAR RECORD WARMTH OF THIS WEEK AND TRENDS TOWARD PACIFIC
AIRMASS INTRUSIONS...WILL CONTINUE TO LEAN TOWARD THE WARMER MEX MOS
FOR NEXT WEEK AND THEN SEASONAL ENSEMBLE MEAN MOS NUMBERS FOR THE FIRST
FEW DAYS OF 2009. /17/

&&

.AVIATION...THE LOWER MS VALLEY DOMINATED BY MVFR CEILINGS THIS
MORNING FROM ABOUT 1500-2500 FEET. BRIEF SHRA SCOOTING N AT 30KTS+
BUT THESE BECOMING FEWER ON LATEST RADAR RETURNS. EXPECT GUSTY S
WINDS OF 15-30KTS MUCH OF THE DAY WITH STRONGEST GUSTS ALONG THE MS
RIVER. SCATTERED SHRA/ISOLATED TSRA POSSIBLE AFTER ABOUT 20Z OVER
WRN PORTIONS OF THE CWFA.  FOR TONIGHT AS THE FRONTAL BOUNDARY
ARRIVES FROM THE W...A LINE OF STRONG TSRA WILL SPREAD ACROSS THE
ENTIRE AREA MAINLY AFTER THE FROPA ARRIVES. EXPECT LOCALIZED IFR
WITH ANY SHRA/TSRA BUT OVERALL MVFR CONDITIONS SHOULD PREVAIL./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  48  59  41 /  25  98  45   6
MERIDIAN      77  46  57  41 /  14  93  62  10
VICKSBURG     81  46  59  42 /  42  98  30   4
HATTIESBURG   78  50  59  48 /  14  88  77  11
NATCHEZ       80  48  59  43 /  40  97  43   7
GREENVILLE    77  40  57  36 /  69  96  15   3
GREENWOOD     78  42  56  37 /  39  98  25   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>045-047>050-053-054-059>062.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

CAB
Hazardous weather outlook, Dec 27, 5:05 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CST SAT DEC 27 2008

ARZ074-075-LAZ007>009-015-MSZ018-019-025-026-034-035-040-041-
281115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-
505 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 40 MPH
WILL BE POSSIBLE FOR MUCH OF TODAY. A LAKE WIND ADVISORY CONTINUES IN
EFFECT UNTIL 6 PM.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON THROUGH
THE EVENING HOURS. THE MAIN CONCERN WITH THESE STORMS WILL BE
DAMAGING WINDS UP TO 75 MPH AND A FEW TORNADOES MAINLY BETWEEN 4 AND
10 PM. A STRONG STORM SYSTEM WILL MOVE FROM OKLAHOMA THROUGH THE MID
MISSISSIPPI VALLEY TODAY AND A SQUALL LINE IS EXPECTED TO DEVELOP AND
REACH SOUTHEASTERN ARKANSAS AND NORTHEASTERN LOUISIANA RIGHT AROUND
SUNSET. A FEW PRE-FRONTAL SUPERCELLS WILL ALSO BE POSSIBLE STARTING
THE RISK OF SEVERE STORMS BY MID AFTERNOON. THE SYSTEM WILL TRACK
STEADILY EAST THROUGH THE EVENING HOURS AND THEN ACCELERATE EAST.

STAY TUNED TO LATER FORECASTS FOR UPDATES ON THIS SEVERE WEATHER
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. OTHERWISE...
ACTIVATION IS NOT EXPECTED SUNDAY THROUGH NEXT FRIDAY.

LAZ016-023>026-MSZ027>033-036>039-042>045-047>050-053>055-059>062-
281115-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
505 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHWEST TO CENTRAL TO NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED SOUTH WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS APPROACHING
35 MPH WILL BE POSSIBLE BY LATE MORNING. A LAKE WIND ADVISORY IS IN
EFFECT FROM 10 AM UNTIL 6 PM TODAY.

THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT BETWEEN ABOUT 7 PM
AND MIDNIGHT. THE MAIN CONCERN WITH THESE STORMS WILL BE DAMAGING
WINDS UP TO 65 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE. A STRONG
STORM SYSTEM WILL MOVE FROM OKLAHOMA THROUGH THE MID MISSISSIPPI
VALLEY TODAY AND A SQUALL LINE IS EXPECTED TO DEVELOP ALONG A COLD
FRONT AND REACH A WINONA TO NATCHEZ LINE BETWEEN 7 AND 10 PM.
WEAKENING INSTABILITY SHOULD HELP KEEP THE STORMS BEHIND THE COLD
FRONT LATER TONIGHT AS IT ACCELERATES EASTWARD THROUGH THE AREA.

STAY TUNED TO LATER FORECASTS FOR UPDATES ON THIS SEVERE WEATHER
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED SUNDAY THROUGH NEXT FRIDAY.

MSZ046-051-052-056>058-063>066-072>074-281115-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED SOUTH WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS APPROACHING
30 MPH WILL BE POSSIBLE BY MIDDAY AND THROUGH THE AFTERNOON. A LAKE
WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 6 PM TODAY.

THERE IS A SMALL RISK FOR A FEW STRONG TO SEVERE STORMS TONIGHT AS A
SQUALL LINE ALONG A COLD FRONT MOVES THROUGH THE AREA MAINLY AFTER
MIDNIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN.  A STRONG
STORM SYSTEM WILL MOVE FROM OKLAHOMA THROUGH THE MID MISSISSIPPI
VALLEY TODAY AND BE PULLING AWAY FROM OUR REGION LATER TONIGHT.
WEAKENING INSTABILITY SHOULD HELP KEEP THE STORMS BEHIND THE COLD
FRONT LATER TONIGHT AS IT ACCELERATES EASTWARD BEFORE DAYBREAK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT
EXPECTED SUNDAY THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.